Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 11, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Mar 5, 2014, 1:28 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2014, 1:28 PM PST (21:28 UTC)
- Expired
- Mar 6, 2014, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
271 WWUS76 KSEW 052128 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 128 PM PST WED MAR 5 2014 WAZ516-517-060615- /O.NEW.KSEW.WI.Y.0011.140305T2128Z-140306T1200Z/ NORTH COAST-CENTRAL COAST- 128 PM PST WED MAR 5 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE NORTH AND CENTRAL WASHINGTON COAST...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * WIND...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * SOME AFFECTED LOCATIONS...WESTPORT...ABERDEEN...OCEAN SHORES..AND QUILLAYUTE. * TIMING...WINDS QUICKLY RISING AND PEAKING DURING THE EVENING HOURS...THEN GRADUALLY EASING AFTER MIDNIGHT. * IMPACTS...WINDS THIS STRON CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WWW.WEATHER.GOV/SEATTLE MERCER
1 follow-up statement
347 WWUS76 KSEW 060630 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1030 PM PST WED MAR 5 2014 WAZ516-517-061200- /O.CON.KSEW.WI.Y.0011.000000T0000Z-140306T1200Z/ NORTH COAST-CENTRAL COAST- 1030 PM PST WED MAR 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * SOME AFFECTED LOCATIONS...WESTPORT...ABERDEEN...OCEAN SHORES..AND QUILLAYUTE. * TIMING...STRONGER WINDS WILL CONTINUE OVERNIGHT...THEN EASE ON THURSDAY MORNING. * IMPACTS...WINDS THIS STRON CAN SNAP SMALL TREE BRANCHES... TOPPLE SMALL OR SHALLOW ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 9:20 AM PST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 5, 9:20 AM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 920 AM PST WED MAR 5 2014 .SYNOPSIS...A SERIES OF FRONTAL SYSTEMS WILL BRING RAINY AND WINDY WEATHER TO WESTERN WASHINGTON TODAY THROUGH THURSDAY NIGHT. THE SNOW LEVEL WILL BE ABOVE THE MOUNTAIN PASSES...AND TEMPERATURES WILL BE MILD IN THE LOWLANDS. AN UPPER RIDGE WILL PROVIDE DRIER WEATHER AND SOME SUN BREAKS ON FRIDAY...BUT ANOTHER FRONT WILL BRING MORE RAIN THIS WEEKEND AND EARLY NEXT WEEK. && .SHORT TERM...RADAR INDICATES NUMEROUS SHOWERS ARE MOVING THROUGH THE AREA THIS MORNING UNDER A MOIST WESTERLY FLOW PATTERN. THERE WILL STILL BE A LITTLE SPOTTY WARM ADVECTION RAIN TODAY BUT SUNBREAKS ARE POSSIBLE DURING THE AFTERNOON. THE VISIBLE IMAGE SHOWS A LARGE AREA OF CLEARING OUTSIDE THE WA COASTAL WATERS BUT IT DOES NOT APPEAR THIS CLEARING WILL MAKE IT INTO OUR AREA. INSTEAD...WARM ADVECTION PRECIPITATION EXTENDING FROM AN UPPER LOW NEAR 130 W EWD OVER OREGON WILL LIFT NWD INTO WRN WA BY THIS EVENING. MODELS AGREE THAT THIS NEXT SYSTEM WILL BE A WET ONE ONCE AGAIN. THE SYSTEM HAS A SUB-TROPICAL MOISTURE TAP WHICH GETS PULLED UP ALONG THE FRONT AND DIRECTED INTO WRN WA. THE ECMWF APPEARS TO HAVE THE BEST HANDLE ON SMALLER SCALE FEATURES AND LOW DEVELOPMENT. A 175 K JET AT THE BASE OF THE TROUGH MOVING OUR WAY IS EXPECTED TO SPIN UP A 980-990 MB SURFACE LOW FEATURE ON THE N SIDE OF THE JET. AS THE JET TAKES AIM INTO OREGON BUT BEST DYNAMICS WILL BE OVER WRN WA GIVEN THE STRONG UPPER LEVEL THICKNESS AND UPPER HEIGHT DIFFLUENCE. THE LEFT EXIT REGION OF THE JET IS ALSO A FAVORABLE AREA FOR DEEPENING BUT MOST MODELS SHOW A FILLING LOW. SURFACE LOW PRESSURE LANDFALL VARIES GREATLY WITH THE GFS FURTHEST N INTO N VANCOUVER ISLAND. THE CANADIAN AND NAM ARE FAIRLY CLOSE TOGETHER SHOWING THE LOW MOVING NE ACROSS THE OLYMPIC PENINSULA MIDDAY THURSDAY. THE ECMWF IS THE STRONGEST OF THE BUNCH SHOWING MORE DEVELOPMENT OF THE LOW AND FILLING MORE SLOW AS IT REACHES S/CENTRAL WA. THIS WOULD BRING STINGER WIND TO SRN PORTIONS OF THE FORECAST AREA...POSSIBLY ADVISORY LEVEL. THE N INTERIOR...COAST...AND SOME OTHER AREAS COULD ALSO GET SOME WINDY WEATHER THURSDAY DEPENDING ON THE DEPTH AND TRACK OF THE LOW. IF THE 00Z ECMWF IS CORRECT TRACKING FILLING LOW DOWN TO 998 MB ACROSS CENTRAL PUGET SOUND THEN IT COULD BE QUITE WINDY FROM SEATTLE S TO THE SW INTERIOR/COAST. A GREAT DEAL OF UNCERTAINTY EXISITS SO HOPEFULLY NEWER MODELS COME INTO BETTER AGREEMENT. THE DYNAMIC NATURE OF THE SYSTEM TONIGHT/THURSDAY SHOULD WEAKEN THE RAIN SHADOW EFFECT OFF THE OLYMPICS. THE INTERIOR LOWLANDS COULD SEE 1 TO 2 INCHES...LOCALLY 3. WITH RECENT HEAVY RAIN THE ADDITIONAL RAIN COULD CAUSE SOME MINOR URBAN AND SMALL STREAM FLOODING. WILL NEED TO WATCH RAIN RATES IN CASE WE NEED TO ISSUE IT FOR SOME OF THE LOWLANDS. BECAUSE OF THE LARGE AMOUNT OF LIFT AND DEEP MOISTURE THE MOUNTAINS STILL LOOK TO GET THE HEAVIEST RAIN AMOUNTS THAT COULD FLOOD A FEW RIVERS. AS OF 8 PM PST...THE SKOKOMISH RIVER HAD REACHED FLOOD STAGE. SEE THE HYDRO DISCUSSION AND FLOOD STATEMENTS FOR UP TO DATE INFORMATION. MERCER .LONG TERM...FROM 300 AM PST DISCUSSION..MODELS AGREE FAIRLY WELL ON THE LARGE SCALE PATTERN FOR THE EXTENDED FORECAST PERIOD SATURDAY THROUGH TUESDAY. THE UPPER RIDGE WILL PROGRESS EAST TO THE ROCKY MOUNTAINS SATURDAY...AND A FRONTAL BAND WILL MOVE SLOWLY ACROSS WESTERN WASHINGTON LATER SATURDAY THROUGH SUNDAY. THE SNOW LEVEL WILL BE IN THE 5000 TO 7000 FT RANGE...AND PRECIPITATION AMOUNTS WILL PROBABLY BE LESS THAN THE CURRENT SITUATION. AN UPPER TROUGH WILL MOVE THROUGH AROUND MONDAY...FOLLOWED BY AN UPPER RIDGE TUESDAY. MCDONNAL/MERCER && .HYDROLOGY...QPF FORECASTS FOR THE STORM LAST NIGHT WERE MOSTLY ON TARGET EXCEPT OVER THE SOUTHERN OLYMPICS WHERE MORE RAIN THAN FORECAST FELL. GAUGES RECORDED 2-3 INCHES IN 24 HOURS OVER THE SOUTHERN OLYMPICS MOST OF WHICH FELL OVERNIGHT. THE SKOKOMISH RIVER IS ABOVE FLOOD STAGE AND A WARNING IS ALREADY OUT. THE SATSOP RIVER IS RISING RAPIDLY AND COULD MAKE A RUN AT FLOOD STAGE TODAY. HEAVY RAINFALL HAS ENDED AND THERE WILL BE A LULL IN THE RAIN TODAY SO RIVERS SHOULD LEVEL OFF OR EVEN FALL A BIT LATER TODAY AND TONIGHT. ANOTHER WARM FRONT WILL ARRIVE TONIGHT AND THIS IS ALSO FORECAST TO HAVE HEAVY RAIN. A COLD FRONT WILL THEN MOVE THROUGH ON THURSDAY WHICH WILL KEEP THE RAIN GOING UNTIL IT PASSES. HEAVY RAIN SHOULD END ROUGHLY BY 00Z FRIDAY IN THE OLYMPICS AND 06Z FRIDAY IN THE CASCADES. THE SNOW LEVEL WILL FALL TO 4000-4500 FEET AS WELL. HEAVIEST AMOUNTS ARE AGAIN IN THE OLYMPICS AND CENTRAL CASCADES. THE LIKELY OUTCOME OF ALL THIS RAIN IS MINOR FLOODING ON A NUMBER OF RIVERS...MOSTLY IN THE OLYMPICS AND SOUTH INTERIOR UP TO ABOUT THE SNOQUALMIE BASIN. IN ADDITION THERE COULD BE SOME SMALL STREAM AND URBAN FLOODING AS WELL AS LANDSLIDES. WILL KEEP THE FLOOD WATCH GOING FOR MOST OF THE CWA FOR NOW. MIGHT FEEL CONFIDENT ENOUGH TO LOWER IT OVER NORTHERN BASINS THIS AFTERNOON. BURKE && .AVIATION...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER WESTERN WASHINGTON INTO THURSDAY MORNING. A WARM FRONT MOVED THROUGH THE AREA FROM SOUTHWEST TO NORTHEAST OVERNIGHT. THE AIR MASS IS MOIST AND STABLE IN THE WARM SECTOR THAT COVERS THE WHOLE AREA. ANOTHER WARM FRONT WILL PASS EARLY THURSDAY MORNING FOLLOWED BY A COLD FRONT THURSDAY AFTERNOON. SOUTHEASTERLY SURFACE FLOW WILL INCREASE TONIGHT THEN BECOME ONSHORE THURSDAY AFTERNOON. LOTS OF IFR CEILINGS WITH VISIBILITIES 2-4SM IN MIST OR LIGHT RAIN. CONDITIONS SHOULD IMPROVE TO MVFR THIS MORNING WITH POSSIBLY A FEW HOURS OF VFR IN THE AFTERNOON AND EVENING. AS THE NEXT WARM FRONT APPROACHES TONIGHT CEILINGS AND VISIBILITIES WILL FALL TO MVFR. KSEA...IFR CEILINGS LIKELY TO LAST A FEW MORE HOURS. VISIBILITIES WILL IMPROVE BUT CEILINGS WILL REMAIN LOW INTO THE EARLY AFTERNOON HOURS. SOME IMPROVEMENT IN THE CEILINGS MID AFTERNOON AS THE NEXT WARM FRONT APPROACHES. CEILINGS COULD REACH 4000 FEET THIS EVENING BUT WILL SINK WITH VISIBILITIES AS LOW AS 2 SM IN MODERATE RAIN AS WARM FRONTAL RAIN BEGINS. SOUTHERLY WIND 8-12 KT THIS MORNING EASING THIS AFTERNOON. CHB && .MARINE...IN THE POST WARM FRONTAL AIR MASS WINDS ARE TOUCHING SMALL CRAFT ADVISORY LEVELS ON THE COAST AND ARE BELOW THAT INLAND. WINDS WILL DIMINISH TODAY BUT INCREASE AGAIN TONIGHT AS THE NEXT WARM FRONT APPROACHES. THIS WARM FRONT WILL PRODUCE ANOTHER ROUND OF SMALL CRAFT ADVISORY WINDS FOR ALL OF THE WATERS EXCEPT THE CENTRAL STRAIT. THERE IS A CHANCE THIS SYSTEM COULD PRODUCE LOW END GALES OVER THE COASTAL WATERS AND AT THE WEST ENTRANCE. ONSHORE FLOW WILL COMMENCE AFTER A COLD FRONT PASSES THURSDAY AFTERNOON. WINDS WILL SWITCH BACK TO SOUTHEASTERLY FRIDAY AS A FRONT MOVES TOWARD THE COAST. THIS FRONT IS FORECAST TO MOVE THROUGH THE AREA ON SATURDAY WITH AT LEAST SMALL CRAFT ADVISORY WINDS AND POSSIBLY SOME GALES ASSOCIATED WITH IT. ANOTHER SYSTEM ARRIVES SUNDAY WITH RIDGING POSSIBLE NEXT WEEK. CHB.HYDROLOGY...QPF FORECASTS FOR THE STORM LAST NIGHT WERE MOSTLY ON TARGET EXCEPT OVER THE SOUTHERN OLYMPICS WHERE MORE RAIN THAN FORECAST FELL. GAUGES RECORDED 2-3 INCHES IN 24 HOURS OVER THE SOUTHERN OLYMPICS MOST OF WHICH FELL OVERNIGHT. THE SKOKOMISH RIVER IS ABOVE FLOOD STAGE AND A WARNING IS ALREADY OUT. THE SATSOP RIVER IS RISING RAPIDLY AND COULD MAKE A RUN AT FLOOD STAGE TODAY. HEAVY RAINFALL HAS ENDED AND THERE WILL BE A LULL IN THE RAIN TODAY SO RIVERS SHOULD LEVEL OFF OR EVEN FALL A BIT LATER TODAY AND TONIGHT. ANOTHER WARM FRONT WILL ARRIVE TONIGHT AND THIS IS ALSO FORECAST TO HAVE HEAVY RAIN. A COLD FRONT WILL THEN MOVE THROUGH ON THURSDAY WHICH WILL KEEP THE RAIN GOING UNTIL IT PASSES. HEAVY RAIN SHOULD END ROUGHLY BY 00Z FRIDAY IN THE OLYMPICS AND 06Z FRIDAY IN THE CASCADES. THE SNOW LEVEL WILL FALL TO 4000-4500 FEET AS WELL. HEAVIEST AMOUNTS ARE AGAIN IN THE OLYMPICS AND CENTRAL CASCADES. THE LIKELY OUTCOME OF ALL THIS RAIN IS MINOR FLOODING ON A NUMBER OF RIVERS...MOSTLY IN THE OLYMPICS AND SOUTH INTERIOR UP TO ABOUT THE SNOQUALMIE BASIN. IN ADDITION THERE COULD BE SOME SMALL STREAM AND URBAN FLOODING AS WELL AS LANDSLIDES. WILL KEEP THE FLOOD WATCH GOING FOR MOST OF THE CWA FOR NOW. MIGHT FEEL CONFIDENT ENOUGH TO LOWER IT OVER NORTHERN BASINS THIS AFTERNOON. BURKE && WA...FLOOD WATCHES AND/OR WARNINGS FOR PARTS OF THE FORECAST AREA. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:24 AM PST | River Flood Warning | SEW | Mason | 5 days |
| Mar 5, 3:00 PM PST | Gale Warning | SEW | 30 hr | |
| Mar 5, 3:00 PM PST | Small Craft Advisory for Rough Bar | SEW | 42 hr | |
| Mar 5, 3:00 PM PST | Small Craft Advisory | SEW | 30 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.